Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is Coumadin ?

I Just read some question so i want to know :D What is Coumadin ?
Sat, 12 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
It's a blood thinner. It's often used in heart patients to keep the blood thin enough to flow through partially blocked arteries. It can also be used in those who have had blood clots. It's necessary to have a blood test every month to make sure the blood thickness is ok. People using it have to be very careful of injuries because of loss of blood.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, my question is if coumadin could cause death. The levels are always varying....to high, to low. Im a 29yr old female and want to know if this medicine could cause not only serious internal bleeding but death as well, as im requided to be on coumadin, and at times lovenox injections, for a yr after heart sergury and blood clots.

doctor1 MD

hi, 80y old female 5 6 130 lbs, on Coumadin with oscillating INR with known atherosclerosis and some partial vascular occlusions in both lower extremities now presenting with thickened scaly red skin some welling bilat. ankles and top of feet. can this be a beginning of skin necrosis from poor perfusion or dermaititis. pt on blood pressure meds and poorly hydrated, smoker

doctor1 MD

Hello, I have a friend who was born with an ASD and VSD from birth. He got one repaired at 2 and the other at age 10. However at 25 he had a TIA after a flight and was placed on Coumadin 65 mg a week since 2012. I m just wondering does how does this affect quality of life, if he has gotten surgeries to repair the defect? Is the Coumadin dose a sign that he is seriously ill? What are some other health issues that can arise due to his previous heart conditions? What is the general prognosis of something like this? His fiancé is quite worried about his health and if his life span will be significantly decreased or if this is something she really has to worry about.

Recent questions on  Warfarin

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have grown since my last US 2 years ago. My creatinine is 1.69. I have had 3 episodes of PE s, 4 episodes of DVT s in 4 years. I am now on warfarin with INR 2.9. I have spinal stenosis from an old L1 burst fracture. I have lower back leg pain and muscle cramps. I m concerned about complications if I have the cysts aspirated. Managing the pain requires quite a bit of narcotic pain meds which cause constipation and then additional pain. Could the aspiration reduce the pain level? What other concerns could the procedure cause?

doctor1 MD

I am 55 year old male, I have children from my previous marriage, I married in 2009 again and since then my wife and me trying to have a child but we didn’t secede. We went to Hospital for check up and it found out that I have low count sperm problem.
I tried to find out the Coues for my low count sperm problem, but nothing is changed in my life style except I am taking prescribe medicine call Warfarin since 2006. Do you think Warfarin can have affect on sperm production?

doctor1 MD

My sister in law is taking warfarin. She was on the beach on Sunday with her feet in the sand and she has come out in a red rash all over her shins and the back of her lower legs. The rash is in dark red patches on her skin. Not sure if this medication has any affect with her being in the sun?

doctor1 MD

My neighbour is looking after her husband at home. He is 87, has heart problem, alzheimer s, kidneys are not good, has a hernia in his lower abdomen and gall bladder problems. The decision to do anything about the hernia or gall bladder problems is to take no action due age and heart factors. The big problem right now is that he has no desire to eat enough to keep up his strength. He says that he is full and doesn t want anything else to eat. It is difficult to get him to drink enough either and he is on diuertics and getting dehydrated. She has been able to get him to drink most of a Premier protein shake with 30 g of protein that has all kinds of nutrients and part of 19g protein bar. He won t drink water. He doesn t have a swallowing problem. However, I m told that high protein can have a negative impact on the kidneys. Is 30g too high? What about 19g. What can she do? He s getting too weak to get up on his own, and their doctor hasn t been helpful. Oh, and his medications are Toloxin .125 1 tab, Novo-Semide 40 mg 1 tabdepearman, Novo Metoproprol 50 mg 1/2 in AM and 1/2 in EVE, Pantoprazole 40 mg 1 tab, Novo Traziodome 50 mg 1 tab, Mylan Warfarin 1 mg 1 tab, Coversyl 2 mg 1 tab.

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while to reduce her blood cell and platelet clotting ability. This has gone well. They are thinking of...